MAUDE Adverse Event Report: AESCULAP AG CAIMAN MARYLAND ARTICULATING D5/360MM; SEAL & CUT INSTRUMENTS

AESCULAP AG CAIMAN MARYLAND ARTICULATING D5/360MM; SEAL & CUT INSTRUMENTS
Model Number PL771SU
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a caiman disp.Instr.Non articul.D5/360mm (part # pl740su) was used during a laparoscopic hysterectomy procedure performed on an unknown date.According to the complainant, during the procedure, the caiman pl470su device broke inside the patient.A x-ray was performed to retrieve the broken jaw which reportedly added two (2) to three (3) hours to the operation.The complaint device has not been returned to the manufacturer for evaluation.No patient harm was reported as a result of the event.An additional medical intervention was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Contrary to the original description in the complaint text, we did not receive a pl740su but a pl771su.Investigation: visual investigation: we made a visual inspection of the lower jaw.Here we found a piece of the molded part missing.The pivot jaw itself shows no damages or defects like bending or broken pins.A further magnification of this area shows the wavy and blistered surface of an incomplete molded part.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.There are no similar complaints against all 5mm instruments.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: the jaw housing was not completely molded.Therefore, the pivot jaw was not reliably fixed in its holder and became loosened during operation.Conclusion and measures / preventive measures: based upon the investigation results, the root cause of the reported issue can be traced back to a manufacturing-related failure.A product safety case (psc) will be requested.Any action regarding capa will be addressed with this case.

Brand Name
CAIMAN MARYLAND ARTICULATING D5/360MM
Common Device Name
SEAL & CUT INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13563081
Report Number9610612-2022-00033
Device Sequence Number11709351
Product Code GEI
UDI-Device Identifier04046964693953
UDI-Public4046964693953
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K183180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPL771SU
Device Catalogue NumberPL771SU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date05/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale